Thanks Thanks:  0
Likes Likes:  0
Results 1 to 9 of 9
  1. #1
    Join Date
    Jun 2006
    Posts
    5,390
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Common side effects from reducing Celexa?

    does anyone know what the most common side effects are from reducing celexa medication? i went from 30 to 20 mg. the first two weeks seemed fine but this past third week i've been having mild headaches. i'm not sure if the two are related. anyone else experience this?
    ~ our greatest glory is not in never falling, but in rising each time we fall - confucius
    ~ it is the journey, not the destination, that matters
    ~ keep hanging on, the sun will come shining through for you again

  2. #2
    Join Date
    Dec 2008
    Location
    Southern Illinois, USA
    Posts
    272
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    For me personally, reducing Celexa (or any other SSRI, for that matter) always results in the same sort of symptoms-- extreme dizziness, lightheadedness, and "brain zaps" that are extremely uncomfortable and disorienting. If the reduction in dose is too quick or extreme, the dizziness and brain zaps are severe enough to keep me in bed.

    I think with any reduction in an SSRI, there's the possibility of any of the symptoms grouped into "SSRI discontinuation syndrome," which is described in detail in many places-- including threads here and in a Wikipedia article.

  3. #3
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    i went from 30 to 20 mg. the first two weeks seemed fine but this past third week i've been having mild headaches.
    Based on the pharmacokinetic information on citaprolam contained in the manufacturer's product monograph (which describes the way in which this medication is absorbed, distributed and eliminated in the body) my lay interpretation would conclude that the dose reduction after three weeks would have stabilised.

    The biologic half life of citaprolam is ~35 hours and steady state, where the amount taken in equals the amount eliminated is ~7 days.

    So it would seem your lower dosage would have stabilized by now, but there may be some residual clinical effects taking place with the resetting of the levels of neurotransmitters.

    Quote Originally Posted by Charity
    described in detail in many places-- including ...... Wikipedia article.
    While Wikipedia can be informative on many topics, I feel the information contained there on medication issues may not always be supported scientifically and medically.

    When I look for medication insights, I begin with the manufacturer's product monograph, along with interpretations on medically reputable sites such as Medline, Mayo Clinic, Medscape, Medicine Net, RxList or any FDA, Health Canada, NIH or NIMH site. There may be others, but these come to mind.

    The sites must contain scientifically reliable references, as opposed to anecdotal reports, in order to be credible.

    Your doctor would be the best resource person to interpret the clinical effects and whether the headaches are linked to the decreased dose.

    Are headaches unusual for you, or have you noticed that these headaches are different from those your might experience otherwise?

    Are you ever affected by weather conditions with headache? Late summer often has wide swings in barometric pressure, which, in some people causes headache.

  4. #4
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,669
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    I'll add that experiences reported by clients confirm that discontinuation effects can and often do outlast the "elimination period" for any given SSRI. Not everyone experiences these symptoms, but if you're one of the ones who do it can last up to 2-3 months.

    The best strategy seems to be to use a very conservative tapering off schedule. This may not eliminate the discontinuation symptoms but it will minimize them.

    As to your question of whether headaches might be a result of tapering off, it's certainly possible. It's very difficult to predict how one individual will react; even within a family, two members of the family taking exactly the same medication may have quite different experiences.

  5. #5
    Join Date
    Oct 2008
    Posts
    4,045
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    When I lowered Luvox many years ago, I had like Charity said I had disorientation, and lightheaded feeling.

    I know it is different type of medication, but when I lowered Effexor, I had headaches and bad upset stomach. Effexor is an SSRN though.

  6. #6
    Join Date
    Jun 2006
    Posts
    5,390
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    So it would seem your lower dosage would have stabilized by now, but there may be some residual clinical effects taking place with the resetting of the levels of neurotransmitters.
    that's what i was thinking - one week for the decrease to take full effect, and then another week things were fine, so i didn't think these third week headaches would be related. but you are saying this is possible if i understand you correctly.

    daily headaches are unusual for me, and today seems worse for some reason. however, i think i can live with this for now
    ~ our greatest glory is not in never falling, but in rising each time we fall - confucius
    ~ it is the journey, not the destination, that matters
    ~ keep hanging on, the sun will come shining through for you again

  7. #7
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,669
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    You may recall that it took time for your body to adjust to having the medications in your system. It also takes time for it to adjust to NOT having the medications in your system.

  8. #8
    Join Date
    Oct 2008
    Posts
    4,045
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing celexa?

    Effexor and my experience. The headaches I had went on for a few weeks, that was probably the most bothersome of the effects I had. Nausea for a few weeks, but the headaches lingered on for about 3-4 weeks.

    Sorry I keep hijacking your thead, but just wanted to let you know I experienced these discontinue effects for about 4 weeks time, although different medication.

    I hope you feel better soon, Into The Light. Maybe also consider seeing your doctor about your headaches though, if you feel you should too.

  9. #9
    Join Date
    Jun 2006
    Posts
    5,390
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Common side effects from reducing Celexa?

    the major headache is gone, but the weird feeling behind my eyes is still there. i think sleep really helped deal with the headache (slept like a log last night!). i think i'm going to wait to see how long this lasts before i take the next step, and the next step will be a lot smaller than the first.
    ~ our greatest glory is not in never falling, but in rising each time we fall - confucius
    ~ it is the journey, not the destination, that matters
    ~ keep hanging on, the sun will come shining through for you again

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.